Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Apr 26, 2011, 6:33 PM EDT for Iosco County, Michigan. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 6:33 PM EDT (22:33 UTC)
- Expired
- Apr 26, 2011, 6:39 PM EDT
- In force
- 6 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 120 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KAPX 262233
SVRAPX
MIC069-262315-
/O.NEW.KAPX.SV.W.0014.110426T2233Z-110426T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
633 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 715 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TURNER...OR 7 MILES NORTHWEST OF AU GRES...AND MOVING NORTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAWAS CITY...EAST TAWAS...AU SABLE...OSCODA...NATIONAL CITY...TAWAS
POINT STATE PARK...WURTSMITH AIRFIELD AND WILBER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN LOWER MICHIGAN.
LAT...LON 4433 8332 4432 8337 4424 8344 4424 8345
4424 8347 4427 8346 4427 8349 4425 8353
4416 8356 4416 8384 4451 8353 4451 8331
TIME...MOT...LOC 2234Z 220DEG 43KT 4417 8373
WIND...HAIL 60MPH 1.00IN
$$
DL/JH1 follow-up statement
201
WWUS34 KAPX 262239
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
639 PM EDT TUE APR 26 2011
MIC069-262249-
/O.CAN.KAPX.SV.W.0014.000000T0000Z-110426T2315Z/
IOSCO MI-
639 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IOSCO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
LAT...LON 4433 8332 4432 8337 4424 8344 4424 8345
4424 8347 4427 8346 4427 8349 4425 8353
4416 8356 4416 8384 4451 8353 4451 8331
TIME...MOT...LOC 2239Z 220DEG 43KT 4421 8367
WIND...HAIL <50MPH <.50IN
$$
DL/JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:33 PM EDT, 2 hours earlier.
Area forecast discussion, Apr 26, 4:33 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EDT TUE APR 26 2011
.SYNOPSIS.../ISSUED AT 310 AM/
PERIODS OF RAIN THROUGH THURSDAY WILL HEIGHTEN THE THREAT FOR
FLOODING FOR SOME PORTIONS OF NORTHERN MICHIGAN. AT MID-AFTERNOON
LOW PRESSURE WAS OVER WISCONSIN WITH A WARM FRONT LIFTING THROUGH
LOWER MICHIGAN. SCATTERED SHOWERS AND A SLIGHT CHANCE FOR
THUNDERSTORMS WILL DIMINISH THIS EVENING. HOWEVER...ANOTHER LOW
PRESSURE SYSTEM WILL LIFT FROM ARKANSAS TO LAKE MICHIGAN WEDNESDAY.
THIS WILL BRING ANOTHER WAVE OF RAIN...SOME OF WHICH WILL BE HEAVY
INTO WEDNESDAY NIGHT. THIS LOW WILL SLOW DOWN AND LINGER OVER THE
REGION THURSDAY...MAINTAINING RAIN SHOWERS.
&&
.SHORT TERM.../ISSUED AT 400 PM/...TONIGHT
MAIN FORECAST ISSUE INTO TONIGHT REVOLVES AROUND SNEAKY CONVECTIVE
POTENTIAL INTO EARLY EVENING...ALONG WITH ADDITIONAL PRECIP CHANCES
OVERNIGHT. EARLY AFTERNOON ANALYSIS PLACES 992MB SURFACE CYCLONE
ABOUT NEAR MADISON...WISCONSIN...WITH ASSOCIATED WARM FRONT
LIFTING/MIXING NORTH TOWARD THE FAR SOUTHERN COUNTIES AS OF 18Z.
MEANWHILE...EARLIER EXPANSIVE WARM ADVECTION-DRIVEN RAIN SHIELD IS
EXITING THE NORTHERN COUNTIES...WITH SEVERAL AXES OF SHOWERS
DEVELOPING IN ITS WAKE BENEATH MID LEVEL DRY SLOT AND WITHIN ZONE OF
INCREASING LOW LEVEL THETA-E/WARM ADVECTION. PER OBS/SATELLITE
TRENDS...FULLY EXPECT WARM FRONT WILL LIFT NORTH TO BETWEEN M-55 AND
M-72 INTO THE EARLY EVENING...WITH HEALTHY PUSH OF WARMTH DOWN LOW
ACCOMPANYING (SEE UPSTREAM OBS RISING WELL INTO THE 60S). THIS
FORCES A POTENTIALLY INTERESTING CONVECTIVE SCENARIO INTO THE LATE
AFTERNOON/EARLY EVENING GIVEN A HIGH SHEAR (0-8KM SHEAR IN EXCESS OF
45 KNOTS)/LOW CAPE (UP TO 800J/KG MUCAPE) ENVIRONMENT ACROSS THE
SOUTH...WITH PLENTY OF LOW LEVEL SHEAR TO BOOT (0-1KM SHEAR ON THE
ORDER OF 35 KNOTS...WITH 0-3KM LOW LEVEL CAPE AROUND 100 J/K). AS
SUCH...POTENTIAL IS CERTAINLY THERE FOR SOME LOW-TOPPED
SUPERCELLULAR STRUCTURES TO BECOME EMBEDDED WITHIN ANY LARGE SCALE
CONVECTION THAT SHOULD DEVELOP APPROACHING LOW LEVEL CONFLUENCE
AXIS. GIVEN THE ENHANCED SHEAR...POTENTIAL IS THERE FOR AN ISOLATED
TORNADO...BUT THE THREAT IS HIGHLY CONDITIONAL...AND OBVIOUSLY BASED
ON WARM FRONTAL PLACEMENT AND SUBSEQUENT DESTABILIZATION OF AIRMASS
ALONG THE M-55 CORRIDOR.
THEREAFTER...HAVE A DIFFICULT TIME SEEING MUCH IN THE WAY OF PRECIP
AFTER 06Z OR SO AS LOW LEVEL WARM FRONT LIFTS TO THE STRAITS AND
DECAYS WHILE MID LEVEL MOISTURE REMAINS PALTRY. DO EXPECT TO SEE THE
USUAL WARM FRONT CONFIGURATION DRAPED AROUND THE STRAITS GIVEN SLACK
FORCING TO LIFT THE BOUNDARY NORTHWARD (AND COLD WATERS OF COURSE)...
WITH GOOD MOISTURE POOLING OVER THE COLD WATER LIKELY HELPING SOCK
AREAS NORTH OF M-68 IN WITH SOME POTENTIALLY RATHER DENSE FOG.
ELSEWHERE SHOULD SEE LOWER CLOUDS FILL BACK IN BENEATH LOWERING
INVERSION AND WITHIN STILL RATHER SOUPY ENVIRONMENT GIVEN HEALTHY
RAINS OVER THE PAST 18 HOURS. TEMPS OVERNIGHT SHOULD CONTINUE TO
SLOWLY RISE ACROSS MUCH OF NORTHERN LOWER (AWAY FROM THE LAKES OF
COURSE)...BEFORE STEADYING OUT/SLOWLY FALLING LATE TONIGHT. STILL A
MILD NIGHT...WITH READINGS RANGING THROUGH THE 40S...BASED HEAVILY
ON NAM12 TEMPS.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 400 PM/...WEDNESDAY AND BEYOND
WEDNESDAY THROUGH THURSDAY...WET WEATHER PATTERN CONTINUES...WITH
THIS TIME FRAME DIRECTLY INVOLVED IN THE SERIES OF LOW PRESSURE
SWEEPING THROUGH THE REGION. AFTER A QUIET DAYBREAK...THE NEXT
SFC LOW WILL ALREADY BE LIFTING INTO SRN LOWER IN THE
MORNING...THEN THROUGH LAKE HURON WEDNESDAY NIGHT. RAIN WILL BE
MOVING IN DURING THE MORNING ON THE NOSE OF NEXT MODEST TO STRONG
BATCH OF H8-H7 WARM ADVECTION/STRONG 300K-305K ISENTROPIC ASCENT
AND H4-H2 DIVERGENCE IN RIGHT ENTRANCE REGION OF 100KT UPPER JET.
CAPE IS MINIMAL...BUT THERE ARE HINTS OF ELEVATED INSTABILITY FOR
A CHANCE FOR THUNDER...BUT NOT EXCITED ABOUT IT AT ALL. THE MAIN
ISSUE WILL BE RAINFALL RATES WHICH MAY BE QUIET HIGH...AND HEAVY
RAINFALL OF 1 TO 2 INCHES IS DEFINITELY IN PLAY. THIS HAS BEEN
SUGGESTED BY THE SREF/ECMWF/GFS OVER THE LAST FEW RUNS...AND WHEN
COMBINED WITH TODAY'S WIDESPREAD RAINFALL OF 0.75" TO 1.5" AND
SATURATED GROUND...LOWLAND AND RIVER FLOODING ISSUES ARE BECOMING
MORE LIKELY. SEE MORE IN HYDRO SECTION BELOW. THESE ISSUES WILL
ONLY BE EXACERBATED BY THE NEXT SFC LOW PRESSURE WHO'S TRACK IS A
BIT UNCERTAIN AT THIS POINT...BUT A CONSENSUS TRACK TAKES THIS
SYSTEM A BIT FURTHER TO THE SOUTHEAST...THROUGH DETROIT AND SRN
LAKE HURON THROUGH THURSDAY. THERE IS STILL THE POTENTIAL FOR YET
ANOTHER ROUND OF MODERATE/POSSIBLY HEAVY RAINFALL...WITH A
CONTINUED FOCUS FOR THOSE COUNTIES CLOSER TO THE SAGINAW BAY. DEEP
MOISTURE REMAINS IN PLACE INTO THURSDAY EVENING...AS THE LOW
PRESSURE EXITS NE...COLD POOL ASSOCIATED WITH THE UPPER
TROUGH/CLOSED LOW DRIFTS OVERHEAD..AND ADDITIONAL SHOWERY WEATHER
IS EXPECTED FOR PRETTY MUCH ALL OF NRN MICHIGAN. THESE SHOWERS
WILL PRIMARILY BE TIED TO LOW LEVEL TROUGH AXIS WHICH WILL EXIT BY
LATE THURSDAY NIGHT. IN ADDITIONAL...COLD ADVECTION AND SHOWERY
CONVECTION DRAW IN/DOWN COLDER AIR ALOFT...AND FEEL THAT SOME
UPPER 30S WILL DEVELOP DURING THE AFTERNOON...WITH THE COLDEST
READINGS ON THE HIGHER TERRAIN OF INTERIOR NRN LOWER. THIS WILL
BRING IN THE POSSIBILITY OF SNOW MIXING IN WITH THE RAIN SHOWERS.
GREAT. THERE IS A SECONDARY TROUGH THAT TRIES TO DROP INTO EASTERN
UPPER...BUT THE DEEPER MOISTURE AND UPPER TROUGH WILL BE LIFTING
FAR ENOUGH AWAY WITH DEPLETING CONVERGENCE ALONG THE SFC
TROUGH...TO WHERE THE CHANCE FOR SHOWERS WILL BE DIMINISHING. EVEN
THOUGH SKIES REMAIN FAIRLY CLOUDY THURSDAY NIGHT...COLD ADVECTION
WILL ALLOW TEMPERATURES TO FALL INTO CHILLY LOWER HALF OF THE 30S.
FRIDAY AND SATURDAY...RESIDUAL CLOUDINESS EXPECTED EARLY FRIDAY
MORNING...BUT APPROACH OF MID LEVEL HEIGHT RISES AND SFC HIGH
PRESSURE/DRIER AIR WILL FINALLY WORK IT'S WAY INTO NRN MICHIGAN.
THIS WILL PUT AN END TO THE BARRAGE OF RAINFALL. SUNSHINE WILL BE
INCREASING FROM WEST TO EAST THROUGH THE MORNING/EARLY AFTERNOON
WITH TEMPERATURES FINALLY BEING ABLE TO RESPOND BY CLIMBING INTO
THE 50S AND POSSIBLE LOWER 60S. THIS WILL BE A WELCOMED CHANGE TO
SOMETHING MORE SIMILAR TO SPRING. SKIES STAY MOSTLY CLEAR FRIDAY
NIGHT...AND WITH THE DRY AIR AND LIGHT/CALM WINDS IN PLACE...GOOD
RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP DECENTLY.
THERE IS SOME WARMING OCCURRING ALOFT...HOWEVER...LOW
TEMPERATURES WILL REACH THE CHILLY LOW TO MID 30S. SATURDAY LOOKS
TO BE FANTASTIC. UPPER RIDGE DOES SHIFT OVER THE EASTERN CWA...AND
A SOUTHERLY FLOW DEVELOPS. A LOW LEVEL INVERSION AT 900-850MB WILL
KEEP US FROM REALLY WARMING UP. GOOD SUNSHINE INTO EARLY AFTERNOON
WILL ALLOW TEMPERATURES TO REACH THE LOWER 60S IN NRN LOWER WITH
COOLER MIDDLE 50S IN EASTERN UPPER...DUE TO A SE FLOW OFF LAKE
HURON. VERY LATE IN THE DAY...INITIAL SHORTWAVE ENERGY WILL
INCREASE CLOUDS AND BRING A SMALL CHANCE FOR SHOWERS TOWARD
EVENING. MORE ON THIS BELOW.
SATURDAY NIGHT ONWARD...SOME UNCERTAINTY WITH THE SPEED OF
UPSTREAM UPPER TROUGH WORKING EASTWARD ACROSS THE CENTER OF THE
COUNTRY AND EVENTUAL GREAT LAKES. GFS SLIDES THIS FEATURE PAST US
BY MONDAY NIGHT...WHILE ECMWF SLOWS THIS PROCESS...NOT UNTIL
TUESDAY NIGHT. AMPLIFIED UPPER PATTERN WOULD SUGGEST A SLOWER
PROGRESSION...SO WILL SIDE WITH THE ECMWF. THIS ALLOWS SEVERAL
SHORTWAVES TO SWEEP UP INTO NRN MICHIGAN...WITH RAIN CHANCES
STARTING SATURDAY NIGHT AND LASTING THROUGH SUNDAY NIGHT. HIGH
TEMPERATURES IN THE 60S SATURDAY WILL GRADUALLY FALL THROUGH THE
50S AND UPPER 40S BY MONDAY AND TUESDAY. SO...BACK TO CHILLIER
READINGS.
&&
.HYDRO...
THE FIRST ROUND OF HEAVY RAINFALL HAS SWEPT THROUGH THE
REGION...DROPPING A SOLID THREE QUARTERS OF AN INCH TO AN INCH AND
A HALF OF RAINFALL TODAY. SHOWERS AND THUNDERSTORMS TONIGHT WILL
SWEEP ACROSS PORTIONS OF NE LOWER THROUGH THE NIGHT. THE EXACT
INTENSITY AND COVERAGE OF THUNDERSTORMS ARE SOMEWHAT
UNCERTAIN...BUT ADDITIONAL RAINS LOOK TO AFFECT THE RIFLE RIVER
BASIN. ADDITIONAL HEAVY RAINFALL IS BECOMING MORE LIKELY TOMORROW
ACROSS MOST OF NRN MICHIGAN. THIS ROUND OF RAINFALL WILL ALLOW
SEVERAL MORE RIVER AND STREAMS TO SEE SIGNIFICANT RISES. IF THAT
WASN'T ENOUGH...YET ANOTHER ROUND OF RAINFALL IS EXPECTED
WEDNESDAY NIGHT. THIS PARTICULAR ROUND OF RAINFALL HAS SOME
UNCERTAINTY SURROUNDING THE INTENSITY AND LOCATION. TRENDS HAVE
TAKEN THE POTENTIAL HEAVY RAINS FURTHER TO THE EAST....ALTHOUGH
NE LOWER IS NOT OUT OF THE WOODS. MODERATE FLOODING IS ANTICIPATED
FOR THE MANISTEE AND RIFLE RIVER BASINS.
AT THIS TIME...IT APPEARS ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL OCCUR THROUGHOUT MUCH OF NORTHERN MICHIGAN BY
THURSDAY...WITH THE HIGHEST AMOUNTS ACROSS NORTHEAST LOWER
MICHIGAN. THUNDERSTORMS WILL CERTAINLY ALLOW FOR LOCALLY HIGHER
AMOUNTS. THE RECENT RAINFALL...THE ADDITIONAL RAINS WEDNESDAY
NIGHT INTO THURSDAY...COMBINED WITH RECENT VERY WET CONDITIONS
OVER THE PAST MONTH...LOWLAND FLOODING WILL ALSO BE HIGHLY LIKELY.
SMD
&&
.MARINE.../ISSUED AT 400 PM/
TIGHT PRESSURE GRADIENT AND STRONG EASTERLY WINDS WILL CONTINUE TO
PRODUCE GALES FROM THE MACKINAC COUNTY SHORELINE NORTHWARD...BUT
GRADIENT SLACKENS BY 00Z WITH NORTHWARD TRACK OF SFC LOW PRESSURE
INTO WISCONSIN. GALES WILL SUBSIDE BY THEN...WITH ALL NEARSHORES
BELOW EVEN SMALL CRAFT ADVISORY BY 06Z. CHOPPY WAVES WILL PERSIST
THROUGH THE NIGHT FOR THE LAKE HURON NEARSHORE WATERS...SO SMALL
CRAFT WILL GO THROUGH THE NIGHT. ANOTHER AREA OF LOW PRESSURE WILL
LIFT ACROSS LAKE HURON TOMORROW AFTERNOON AND NIGHT...BUT LOW
LEVEL WINDS WILL REMAIN BELOW ADVISORY LEVELS. THE MAIN WEATHER
OVER THE NEXT 36 HOURS WILL BE PERIODS OF RAIN...HEAVY AT TIMES
AND SOME THUNDERSTORMS. WINDS AND WAVES WILL BE HIGHER IN
THUNDERSTORMS. SMD
&&
.AVIATION.../ISSUED AT 122 PM/...VALID FOR 18Z TAFS
A LARGE AREA OF RAIN WILL EXIT NORTH OF THE TAF SITES INTO EARLY
AFTERNOON...LEAVING LOWERING CEILINGS/VISIBILITIES FOR PLN/APN AS
A WARM FRONT APPROACHES...WHILE CEILINGS LIKELY TRY TO LIFT FOR A
TIME AROUND TVC AS THE FRONT PASSES. REDEVELOPMENT OF SHOWERS AND
ISOLATED THUNDERSTORMS IS EXPECTED THROUGH THE AFTERNOON...ENDING
QUICKLY THIS EVENING AS DRIVING UPPER LEVEL WAVE DEPARTS. COULD
SEE A PERIOD OF DENSE FOG AROUND PLN/APN INTO THE NIGHT AS THE
WARM FRONT GETS STUCK NEAR THE STRAITS...WITH WIDESPREAD IFR TO
LOW END MVFR CONDITIONS EXPECTED ELSEWHERE AS MOISTURE BECOMES
STUCK BENEATH A LOWERING INVERSION. ADDITIONAL AXIS OF RAIN SHOULD
BE APPROACHING THE TERMINAL SITES TOWARD THE END OF THE TAF PERIOD.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LHZ346.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-347>349.
LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ341.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-342-
344>346.
LS...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.
&&Hazardous weather outlook, Apr 26, 3:00 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 300 PM EDT TUE APR 26 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 300 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTHERN LOWER MICHIGAN THROUGH MID EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 5 PM AND 10 PM...MAINLY SOUTH AND EAST OF A LINE FROM HARRISVILLE TO HOUGHTON LAKE. THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES. GALE FORCE WINDS GUSTS ARE EXPECTED ON ALL NEARSHORE WATERS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY FOR MUCH OF NORTHERN MICHIGAN. IN ADDITION...PERIODS OF HEAVY RAINFALL TODAY THROUGH THURSDAY WILL RESULT IN MANY AREA RIVERS AND STREAM EXPERIENCING WATER LEVEL RISES. LOCALIZED AREAS MAY RECEIVE MORE SIGNIFICANT RAINFALL... RESULTING IN THE POTENTIAL FOR RIVER AND LOWLAND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OVER THE NEXT FEW DAYS. LAWRENCE
In the hours before
Local storm report, Apr 26, 2:33 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
233 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 9 SSW GAYLORD 44.91N 84.74W
04/26/2011 M1.10 INCH OTSEGO MI OFFICIAL NWS OBS
12 HR TOTAL THRU 2 PM AT NWS OFFICE.
0202 PM HEAVY RAIN 6 W WILBER 44.39N 83.60W
04/26/2011 M1.14 INCH IOSCO MI PARK/FOREST SRVC
12 HR TOTAL THRU 2 PM.
0212 PM HEAVY RAIN 4 N GRAYLING 44.72N 84.71W
04/26/2011 M1.05 INCH CRAWFORD MI PARK/FOREST SRVC
12 HR TOTAL THRU 2 PM.
0227 PM HEAVY RAIN 2 SW MCBAIN 44.17N 85.24W
04/26/2011 M1.19 INCH MISSAUKEE MI TRAINED SPOTTER
12 HR TOTAL THRU 230 PM.
&&
JHLocal storm report, Apr 26, 2:40 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
240 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN LUPTON 44.43N 84.02W
04/26/2011 M1.00 INCH OGEMAW MI TRAINED SPOTTER
12 HR TOTAL THRU 230 PM.
&&
JHLocal storm report, Apr 26, 2:59 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
259 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
04/26/2011 M1.54 INCH ALPENA MI TRAINED SPOTTER
12 HR TOTAL THRU 3 PM.
&&
JHSpecial weather statement, Apr 26, 5:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 555 PM EDT TUE APR 26 2011 MIZ041-042-262230- ARENAC MI-GLADWIN MI- 555 PM EDT TUE APR 26 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF RHODES...OR 15 MILES SOUTHWEST OF STANDISH...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STANDISH... STERLING... RHODES... OMER... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DL/JH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:28 AM EDT | River Flood Warning | APX | Arenac | 4 days |
| Apr 26, 11:25 AM EDT | Gale Warning | APX | 9 hr | |
| Apr 26, 3:28 PM EDT | Small Craft Advisory | APX | 13 hr | |
| Apr 26, 6:01 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 44 min |
| Apr 26, 7:07 PM EDT | Special Marine Warning | APX | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.